Virginia, 2025

Damaging Winds in Virginia, July 31, 2025

July 31, 2025 · NWS AKQ · 6 events in 4 counties and zones

A front was located north of the region and gradually moved south in response to an approaching mid level disturbance. To the south of the front, robust heating of a moist low level air mass resulted in increasing instability by the afternoon and evening hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$26,000
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

A front was located north of the region and gradually moved south in response to an approaching mid level disturbance. To the south of the front, robust heating of a moist low level air mass resulted in increasing instability by the afternoon and evening hours. Strong, slow moving, convection resulted in areas of strong winds, heavy rainfall, and flash flooding during the late afternoon and evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 31, 2:13 PM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 31, 2:13 PM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
313 PM EDT Thu Jul 31 2025

.SYNOPSIS...
Hot and humid weather will continue through this afternoon and
evening, before cooler temperatures arrive by later Friday
behind a seasonally strong cold front. Widespread showers and
storms are expected this afternoon and Friday with the cold
front passage. Dry weather with lower humidity and cooler than
normal temperatures are expected for the upcoming weekend and
into early next week.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 313 PM EDT Thursday...

Key Messages:

- Remaining hot and humid today with widespread heat index values of
100 to 104 (locally 105) this afternoon into this evening.

- Flood watch remains for the northern half of the area.

- Severe Thunderstorm Watch has been issued for portions of VA and
MD for this afternoon and evening.

Afternoon weather analysis shows a upper level ridge continuing to
build across the western United States. While across the east
predominately zonal flow remains persistent with multiple shortwaves
moving along. While at the surface, a weak low pressure system has
started to form along a sagging cold front across the MD and PA
border. Across our area south of the frontal boundary, a hot and
humid airmass is in place with temperatures in the lower 90s and dew
points in the middle to upper 70s some very isolated places in the
lower 80s. This is causing Heat Index values to be between 100 and
104 with some very isolated places reaching 105. Temperatures later
this evening and tonight are expected to cool down as storms, and
the cold front are expected to move across the area.  Low
temperatures tonight will be in the upper 60s to lower 70s inland
and middle 70s along the coast.

In addition to the ongoing heat, showers and thunderstorms have
started to initiate along the high terrain and Lee Trough just west
of the CWA. These showers and thunderstorms are expected to come off
the high terrain will become wide spread across most of the area.
Then by later tonight as the cold front advances these storms will
eventually move further south affecting the rest of the CWA. These
storms will be strong to severe as mixed layer cape values are
already between 2000 to 2500 J/kg and strong low level lapse rates
are in place across most of the area based off of recent Meso-
analysis. As always the limiting factor in this time of year is
shear. Latest Meso shows bulk shear values between 25 to 30 kt to
the north and 20 to 25kt across the south. These values are expected
to increase slightly through the evening to 25kt to the north and 25
to 30kt across the south. The main risk with these storms will be
damaging winds, heavy rainfall, and very isolated small hail. With
the these ingredients in place with the better ingredients to the
north a Severe Thunderstorm watch has been issued for the northern
half of the area. As of now the Severe Thunderstorm watch goes till
8pm this evening as the severity of storms is expected to decrease
due to the loss of daytime heating and instability.

As stated earlier a decently strong moist airmass in in place with
PWAT values between 2 to 2.3" are in in place. The recent 12z HREF
and other 12z model runs continue to show on potential Flash
Flooding threat across the northern half of the area. There is still
pockets of 30% chances of >3" in 3 hours over these locations as
well, which generally corresponds to an elevated flood threat across
the local area. These storms will have the potential of dropping 2
to 4" in a short time frame. The main limiting factor is the flash
flood guidance for the area is relatively high. Given the ingredients
in place and knowing the limiting factors there is high enough
confidence to continue the flood watch and even extend it further
south into the RIC metro area. The reason for the expansion was due
to the showers and storms already initiating further south and
additional showers and storms later this evening and into tonight.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
As of 313 PM EDT Thursday...

Key Messages:

- Chances of showers and thunderstorms continues into Friday,
especially southeast, but decrease by Saturday.

- A cold front moves across the area bringing a relief to the heat.

High pressure will continue to push out of Canada on Friday. This
system will help to reinforce the cold front that will push through
the area. Model guidance continues to trend with a faster moving
front. This means that the cold front should be the most of the area
by Friday afternoon. With the front moving faster, showers and
storms will scattered, with the highest chance focused across the
SE. There is a possibility of that the north remains dry but some
model sounds do have some low level moisture remaining behind the
front that could cause some drizzle and light showers throughout the
day. There will be a decent temperature difference between the
northern and southern half of the area. Across the north highs will
be in the upper 70s to lower 80s. While across the south high temps
will be in the middle 80s. By Saturday the front will be fully
through the area and the overall weather conditions look to be
optimal especially for this time of year. Highs will generally be
around 80 with dewpoints in the lower to middle 60s under mostly
sunny skies. Along the coast breezy conditions are expected with
onshore winds gusting to 25 to 30 mph at times. With drier air and
clear skies over the area, temperatures should be able to fall back
into the upper 50s for many locations across the NW Piedmont and at
the typically cooler spots. Widespread readings in the 60s are
expected elsewhere (70s at the coast).

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
As of 313 PM EDT Thursday...

Key Messages:

- More pleasant weather is expected to continue through the early
portions of next week.

- Chances of showers and thunderstorms increase by early next week.

The recent 12z ensemble guidance remains in decent agreement through
the extended forecast period. There is a signal of weak troughing
that will most likely occur aloft across portions of the Mississippi
and Ohio River valley that will bring in cooler temperatures through
much of the extended forecast period. High pressure will remain
control at the surface bringing a relief to the heat and humidity.
Dew points Sunday through Monday will be in the upper 50s to 60s.
While high temperatures will be in the lower to middle 80s. However,
temperatures and the humidity begin to gradually increase Tuesday
and beyond with upper ridging becoming slightly more amplified.
Cannot rule out isolated to scattered showers or storms, especially
later in the period, with a coastal trough lingering.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 143 PM EDT Thursday...

VFR conditions currently prevail at all terminals, though this may
not last long. Showers and thunderstorms are developing along a
front and are gradually moving towards the terminals this afternoon.
The bulk of the convection near terminals is expected in a few
hours, but some pop up showers are possible mainly at RIC and ECG so
have included VCSH to account for this. Storms will wane later this
evening into tonight and there could be trailing light rain showers.
By early morning, MVFR to IFR CIGS are likely, likely falling to or
below FL010. These CIGS will stick around through at least tomorrow
afternoon. Showers and thunderstorms are possible near ECG, ORF, and
PHF again tomorrow, though there is some uncertainty in timing.
Winds outside of convection will be south/southwest this afternoon
into this evening, then will quickly switch to the north after the
front moves through. Gusts of 15-20 kts are also possible in the
wake of the front by late morning tomorrow at RIC, spreading to the
remainder of the terminals in the afternoon.

Outlook: As the cold front remains near the area, showers/storms
potentially linger into Friday afternoon with locally degraded
flight conditions and gusty winds, especially for the SE VA and
NE NC terminals. Predominantly VFR prevails for the weekend into
early next week as drier air filters in behind the front.

&&

.MARINE...
As of 315 AM EDT Thursday...

- Sub Small Craft conditions persist through the afternoon.

- Small Craft Advisories will go into effect Friday afternoon as a
  strong cold front crosses the region.

Winds this afternoon have increased to 10-15 kts with some areas
seeing sustained 15 kts with gusts up to 20 kts ahead of an
approaching frontal boundary. Winds should stay under SCA criteria
tonight through tomorrow morning as the front advances across the
area through tomorrow afternoon. As the front pushes through,
convection along it could produce locally enhanced winds and seas,
and will be handled by Special Marine Warnings. In the wake of the
front, high pressure will build in and the pressure gradient will
quickly tighten. The stronger CAA (for summer) will enhance the NNE
winds across the coastal waters, with winds forecast to increase to
20-25 kts with gusts up to 30 kts Friday afternoon through Saturday.
A few gusts to 35 kts are possible, but will likely not be
widespread or long in duration. Small Craft Advisories are in effect
for all local waters starting tomorrow afternoon/evening through
Saturday afternoon for now. Winds and seas will likely remain
elevated through Sunday evening, so an extension of the Small Craft
Advisories will likely be warranted for some areas.

Waves increase to 3-5 ft (highest near the mouth) with seas building
to 5-7 ft during this period. SCA conditions likely persist for the
bay and coastal waters well into Sunday with seas forecast to remain
above 5 ft into early next week.

A Moderate Rip Current risk has been introduced to the northern
beaches for tomorrow due to the increasing seas and easterly swell
expected. A Moderate Rip risk may be needed for the southern beaches
tomorrow depending on how quickly winds and seas are able to
increase. A Moderate Rip risk is expected for Saturday and Sunday.
Though there is only a Moderate Rip Threat, rough surf conditions
with choppy waves constantly breaking are expected.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flood Watch through late tonight for MDZ021>025.
NC...None.
VA...Flood Watch through late tonight for VAZ099.
     Flood Watch until 2 AM EDT Friday for VAZ048-061-062-064-069-
     075>078-083>086-509>512-515>522.
MARINE...Small Craft Advisory from 4 PM Friday to 5 PM EDT Saturday for
     ANZ630>632-634-650-652.
     Small Craft Advisory from 8 PM Friday to 5 PM EDT Saturday for
     ANZ633-658.
     Small Craft Advisory from 6 PM Friday to 5 PM EDT Saturday for
     ANZ635>638-654-656.

&&

SYNOPSIS...AJB/HET
NEAR TERM...HET
SHORT TERM...AJB/HET
LONG TERM...AJB/HET
AVIATION...KMC/NB
MARINE...KMC/NB
Hazardous weather outlook, Jul 31, 3:00 PM EST, 1 hour 7 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
400 PM EDT Thu Jul 31 2025

VAZ061-069-083-515-516-012000-
Cumberland-Powhatan-New Kent-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
400 PM EDT Thu Jul 31 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

This Hazardous Weather Outlook is for central Virginia and east
central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ048-062-509>512-012000-
Fluvanna-Goochland-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-
400 PM EDT Thu Jul 31 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 562 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ060-066>068-080>082-513-514-012000-
Prince Edward-Lunenburg-Nottoway-Amelia-Dinwiddie-
Prince George (including Hopewell and Petersburg)-Charles City-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
400 PM EDT Thu Jul 31 2025

This Hazardous Weather Outlook is for central Virginia, east
central Virginia and south central Virginia.

.DAY ONE...Tonight.

A strong cold front will bring the threat for heavy rainfall and
localized flash flooding later this afternoon into tonight. In
addition, a few storms may be strong to severe this afternoon into
tonight with damaging wind gusts being the main threat. Heat indices
may approach or exceed 105 degrees in a few locations today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ064-075>077-521-522-012000-
Caroline-Westmoreland-Richmond-Northumberland-Western Essex-
Eastern Essex-
400 PM EDT Thu Jul 31 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...
...SEVERE THUNDERSTORM WATCH 562 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for east central Virginia,
eastern Virginia and north central Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ099-012000-
Accomack-
400 PM EDT Thu Jul 31 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ021>025-012000-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
400 PM EDT Thu Jul 31 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 562 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ078-084>086-517>520-012000-
Lancaster-Gloucester-Middlesex-Mathews-Western King William-
Eastern King William-Western King and Queen-Eastern King and Queen-
400 PM EDT Thu Jul 31 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

This Hazardous Weather Outlook is for east central Virginia,
eastern Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ012>017-030>032-102-VAZ065-079-087>090-092-093-095>098-100-
523>525-012000-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Mecklenburg-Brunswick-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-York-
Newport News-Hampton/Poquoson-
400 PM EDT Thu Jul 31 2025

This Hazardous Weather Outlook is for northeast North Carolina,
eastern Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

A strong cold front will bring the threat for heavy rainfall and
localized flash flooding later this afternoon into tonight. In
addition, a few storms may be strong to severe this afternoon into
tonight with damaging wind gusts being the main threat. Heat indices
may approach or exceed 105 degrees in a few locations today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Isolated instances of flash flooding are possible on Friday due to
lingering showers and thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Jul 31, 12:33 PM EST, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Wakefield VA
133 PM EDT Thu Jul 31 2025

VAZ048-061-062-069-509-510-311815-
Goochland VA-Fluvanna VA-Powhatan VA-Western Louisa VA-Cumberland VA-
Eastern Louisa VA-
133 PM EDT Thu Jul 31 2025

...STRONG THUNDERSTORMS WILL IMPACT LOUISA...CUMBERLAND...
GOOCHLAND...NORTHWESTERN POWHATAN AND FLUVANNA COUNTIES THROUGH 215
PM EDT...

At 132 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Boswells Tavern to Fork Union to near Toga.
Movement was east at 30 mph.

HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible. Frequent cloud to ground lightning strikes.

Strong thunderstorms will be near...
  Fork Union, Columbia, Ferncliff, Kents Store, and Duncan around
  140 PM EDT.
  Louisa around 145 PM EDT.
  Fife and Lakeside Village around 150 PM EDT.
  Mineral and Hadensville around 155 PM EDT.
  Cartersville around 200 PM EDT.

Other locations impacted by these storms include Orchid, Angola,
Maidens, Three Square, Bremo Bluff, Hawk, Whiteville, Michaux, West
View, and Grays Siding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Virginia.

&&

LAT...LON 3764 7825 3769 7824 3774 7837 3776 7834
      3807 7825 3813 7821 3815 7809 3810 7784
      3802 7775 3801 7769 3773 7780 3772 7778
      3772 7777 3766 7788 3752 7796 3745 7813
      3744 7818 3737 7824 3731 7832 3735 7846
TIME...MOT...LOC 1732Z 268DEG 26KT 3808 7818 3776 7827 3754 7868

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Rogers
Special weather statement, Jul 31, 1:29 PM EST, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
229 PM EDT Thu Jul 31 2025

VAZ061-311915-
Cumberland VA-
229 PM EDT Thu Jul 31 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CUMBERLAND COUNTY
THROUGH 315 PM EDT...

At 229 PM EDT, Doppler radar was tracking a strong thunderstorm over
Guinea Mills, or near Cumberland, moving north at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Cumberland around 235 PM EDT.

Other locations impacted by this storm include Trents Mill, Grays
Siding, Ashby, Oak Forest, Bear Creek Lake State Park, McRae,
Clinton, and Hawk.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3761 7827 3757 7810 3756 7810 3737 7829
      3739 7841 3742 7841
TIME...MOT...LOC 1829Z 195DEG 26KT 3743 7833

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Wray
Special weather statement, Jul 31, 4:00 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Wakefield VA
500 PM EDT Thu Jul 31 2025

VAZ066-067-312145-
Lunenburg VA-Nottoway VA-
500 PM EDT Thu Jul 31 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL LUNENBURG AND
SOUTHWESTERN NOTTOWAY COUNTIES THROUGH 545 PM EDT...

At 500 PM EDT, Doppler radar was tracking a strong thunderstorm over
Victoria, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Reduced visibility and minor flooding
         possible. Frequent cloud to ground lightning strikes.

This strong thunderstorm will be near...
  Victoria around 505 PM EDT.
  Kenbridge around 510 PM EDT.

Other locations impacted by this storm include Lafoon Corner, Irby,
Pleasant Grove, Arvins Store, Murdocks, Nutbush, The Falls, and
Rubermount.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3702 7840 3714 7805 3698 7801 3692 7801
      3693 7840
TIME...MOT...LOC 2100Z 262DEG 16KT 3699 7826

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Wray

The radar

The Norfolk radar (KAKQ), 113 km away, was scanning. The volume nearest the first event began at 21:05 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lunenburg

When
July 31, 4:07 PM EST
Where
Lunenburg County, 2.31 mi ESE of Crymes Corner
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
36.990, -78.280

VDOT reported a tree down across the roadway on Route 670 in the vicinity of Couches Creek Road. All north and south lanes were closed.

Thunderstorm Wind, Lunenburg

When
July 31, 4:15 PM EST
Where
Lunenburg County, 1.77 mi SE of Victoria
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
36.960, -78.210

VDOT reported a tree down across the roadway on Route 635 in the vicinity of Gallion Town Road. All north and south lanes were closed.

Thunderstorm Wind, Mecklenburg

When
July 31, 5:08 PM EST
Where
Mecklenburg County, 3.22 mi SSW of Orgainville
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
36.690, -78.610

VDOT reported a tree across the roadway on US-15 in the vicinity of Oak Hill Drive and Whitetail Road.

Thunderstorm Wind, Newport News (C)

When
July 31, 7:29 PM EST
Where
Newport News (C) County, 1.23 mi WSW of Patrick Henry Fld
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.123, -76.521

A tree fell along Bland Boulevard.

Thunderstorm Wind, Newport News (C)

When
July 31, 7:33 PM EST
Where
Newport News (C) County, 0.72 mi S of Denbigh
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.120, -76.548

A tree fell along Lucas Creek Road.

Thunderstorm Wind, Isle of Wight

When
July 31, 7:49 PM EST
Where
Isle of Wight County, 2.15 mi NNW of Benns Church
Measured
50 kt (58 mph) estimated gust
Property damage
$21,000
Reported by
Public
Coordinates
36.960, -76.590

A report of a tree that fell onto a home was shared from social media.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2025Every state in 2025This day in weather historyWarnings in Virginia, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286616, 1286620, 1286623, 1286631, 1286629, 1286625.